# SDR CA010912018

- Difficulty date: September 5, 2001
- Submitted: September 21, 2001
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 11,178 hours
- Engine: Allsn 250C20B
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 369D25400B
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 13,075 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING A HELICOPTER ENGINE PERFORMANCE CHECK AT 2000 FT CRUISE, THE TAIL ROTOR GEARBOX CHIP LIGHT ILLUMINATED AND STAYED LIT. AFTER LANDING AT BASE, THERE WAS METAL FLAKES PRESENT ON CHIP DETECTOR. T/R GEARBOX WAS FLUSHED, CHIP DETECTOR CLEANED, & RE-INSTALLED. AIRCRAFT WAS GROUND RUN FOR 10 MIN AND SHUTDOWN.T/R GEARBOX CHIP DETECTOR REMOVED AGAIN.METAL WAS FOUND ON DETECTOR - T/R GEARBOX REMOVED FROM AIRCRAFT.
